Forum


donatenew

Welcome, Guest
Username: Password: Remember me

TOPIC: Trihexyphenidyl, Clonazepam and retraining

Trihexyphenidyl, Clonazepam and retraining 2 years 1 month ago #3772

  • NW6
  • NW6's Avatar
  • OFFLINE
  • Junior Boarder
  • Posts: 4
  • Thank you received: 1
  • Karma: 0
Hi, I have had two Botox treatments for cervical dystonia, and have been taking Trihexyphenidyl since the first Botox treatment, and Clonazepam since about one month after the first Botox treatment. The Botox has worked very well. A big difference. Although I have lost some strength in places in my neck and shoulders and some movements are awkward and uncomfortable. But these things seem to have been constantly fluctuating since the first treatment, regaining some strength in some areas and then losing strength again in different ways with the second Botox. It is amazing, but it seems somewhat artificial. It feels like when the foundations of a house have been repaired but the damage caused by the subsidence is still visible despite some renovations. It feels like permanent damage and I will never be the same again.

A doctor prescribed Trihexyphenidyl to deal with the muscle spasms. I was getting muscle spasms when lying down months before the Botox, but they were slight and did not disturb my sleep. I would relax in sleep and wake up without any spasms. But since the Botox, the spasms have caused a lot of annoyance, including disturbed sleep .I’m not sleeping enough. Exhausted a lot of the time.

I was prescribed Clonazepam to help me sleep. It does make feel more tired. I still wake up before my alarm due to muscle spasms in my neck. I wonder if the medicines are really doing anything to help. Also, I wake up some mornings feeling like I have been eating metal or chemicals. Well, I have been consuming chemicals. But it’s like a hangover from getting stoned! So I am wondering for how long these muscles spasms are likely to continue. Also wondering how long I’ll be having Botox treatments. Or am I always going to be relying on Botox. I know nobody can answer that question because everyone is different.

As an aside, I had some horrible side effects from these medicines soon after I started taking them. Anger, confusion, and depression. That’s calmed down now. But I am still feeling down quite often. And when unhappy I have no motivation to do the exercises which a physiotherapist recommended. Also I’ve been told about the benefits of “retraining” but I don’t really understand what that entails.

Apologies for this long post. Any comments on these medicines would be helpful. It would be interesting to know about other people’s experiences.

Thanks very much.
The administrator has disabled public write access.

Trihexyphenidyl, Clonazepam and retraining 2 years 1 month ago #3773

  • Bernie.McMahon
  • Bernie.McMahon's Avatar
  • OFFLINE
  • Moderator
  • Posts: 102
  • Thank you received: 25
  • Karma: 0
Hi NW6,
you might find it helpful to contact our Helpline & Support Team to talk about this. They can be contacted Mon - Fri, 10am - 4pm on 020 7793 3650 or This email address is being protected from spambots. You need JavaScript enabled to view it.
Dystonia Society Administrator
The administrator has disabled public write access.
Time to create page: 0.099 seconds